Alert archive / Texas / Special Weather Statements in 2020
Special Weather Statement, NWS Amarillo, TX
NWS Amarillo, TX issued this special weather statement at Oct 26, 2020, 1:07 AM CDT for Hutchinson County, Ochiltree County, Potter County, Texas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 26, 2020, 1:07 AM CDT (06:07 UTC)
- Expired
- Oct 26, 2020, 1:30 AM CDT
- In force
- 23 min
- Issued by
- NWS Amarillo, TX
Counties Hutchinson County, TX, Ochiltree County, TX, Potter County, TX
The radar
The Amarillo radar (KAMA), 75 km from the middle of the area, began a volume at 06:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 6.1 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 586 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- 254 m²/s²
- 0-3 km storm-relative helicity
- 446 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
655 WWUS84 KAMA 260607 SPSAMA Special Weather Statement National Weather Service Amarillo TX 107 AM CDT Mon Oct 26 2020 OKZ003-TXZ003>005-007>009-012-013-260630- Beaver OK-Hutchinson TX-Ochiltree TX-Roberts TX-Potter TX- Hansford TX-Lipscomb TX-Carson TX-Moore TX- 107 AM CDT Mon Oct 26 2020 At 106 AM CDT, Doppler radar was tracking a line of thundestorms causing light to moderate snow and/or wintry mix precipitation. These thunderstorms were just north of Amarillo stretching northeast to Booker moving northeast at 35 mph. Locations impacted include... Borger, Perryton, Fritch, Stinnett, Booker, Darrouzett, Sanford, Wolf Creek Park, Farnsworth, Waka and Lake Meredith. PRECAUTIONARY/PREPAREDNESS ACTIONS... Sudden reductions in visibility are anticipated, with hazardous driving conditions possible. The latest road conditions for the state you are calling can be obtained by calling 5 1 1. && LAT...LON 3530 10178 3545 10197 3651 10083 3650 10010 TIME...MOT...LOC 0603Z 226DEG 29KT 3586 10134 $$ Bieda
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this special weather statement went out at Oct 26, 12:17 AM CDT, 50 minutes earlier.
Area forecast discussion, Oct 26, 12:17 AM CDT, 50 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Amarillo TX
1217 AM CDT Mon Oct 26 2020
.UPDATE...Multiple bands of wintry mix precipitation or snow is
setting up early this morning in a southwest-northeast
orientation, as upper level left jet entrance region (H3 with 100
kts) orients across the area coupled with a passing shortwave
disturbance. Elevated instability also exists, which will add an
element of convective banding with heavier amounts potentially
occurring in swaths no wider than 20 miles or so wide. Given the
continued fall in temperatures, have changed over grids to all
snow in the northwestern 1/3 of the combined Panhandles while
still dealing with some mixed precipitation across the remainder
through sunrise this morning.
Stay tuned to the latest forecast as updates are anticipated to
keep pace with developing precipitation banding features.
Bieda
&&
.AVIATION...06Z TAFs...IFR to LIFR conditions are expected at all
terminals with light snow or mixed wintry precipitation expected
at all 3 terminals through the period. Winds will continue out of
the north at about 15 to 25 kts with higher gusts. Towards the end
of the TAF period, there may be a break in the precipitation
though low stratus will continue.
Bieda
&&
.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX 27 18 30 24 38 / 70 80 60 70 70
Beaver OK 26 16 33 24 38 / 70 70 40 50 80
Boise City OK 24 13 32 21 39 / 80 80 40 50 70
Borger TX 30 20 34 28 41 / 70 80 50 70 80
Boys Ranch TX 27 18 32 25 38 / 70 80 50 70 70
Canyon TX 28 18 30 24 38 / 60 80 60 70 70
Clarendon TX 29 22 30 29 38 / 60 80 70 80 80
Dalhart TX 23 15 30 22 38 / 70 80 50 60 70
Guymon OK 25 15 32 23 38 / 70 70 40 60 70
Hereford TX 29 18 31 25 39 / 60 80 70 80 70
Lipscomb TX 27 18 31 24 38 / 80 70 60 60 80
Pampa TX 28 18 31 25 38 / 70 80 60 70 80
Shamrock TX 31 22 31 28 38 / 70 80 70 70 80
Wellington TX 34 23 33 29 41 / 60 80 70 70 80
&&
.PREV DISCUSSION... /Issued 715 PM CDT Sun Oct 25 2020/
MESOSCALE UPDATE...
..Winter Precipitation Starting Tonight...
* Synoptic Overview: A positively tilted upper level longwave
trough is phasing with a now sheared upper low off the
California coast, and showing signs of building a strong upper
low across the southwestern United States. Meanwhile, multiple
shortwaves and a southwesterly jet streak ahead of these
features is ejecting across Arizona and New Mexico into our
region, which is setting the stage for an 80-100 knot jet at the
H3 level aloft. This feature, along with subtle shortwaves
moving across the New Mexico Rockies, will help establish
sufficient upward motion and evacuation of surface mass by
approximately 26/04Z.
* Mesoscale: An arctic surge of cold air is working it's way
south, having just crossed the Colorado/Kansas statelines as of
time of writing. The latest 26/00Z sounding shows a significant
warm nose at H7 that is 8 degrees warmer than surface
observations. In addition, there is a significant dry layer from
H5 to H7 that is effectively in the dendritic growth zone, which
is going to present a challenge for any dendrites to gain any
significant numbers aloft. As a result, it is expected that
early precipitation falling within the saturated, and cold,
lower boundary layer will be in the form of freezing drizzle or
snow flakes. With the approach of the incoming shortwave, timed
for arrival around 26/04Z, this feature may help to erode the
warm/dry layer aloft to help with dendritic production and
bringing snowfall favoring the northwest. Model Skew-T's out of
northern New Mexico and southern Colorado suggest upright
elevated instability which has been confirmed with multiple
thunderstorms underway. The shortwave in association with this
activity will potentially bring rumbles of thunder, which could
further favor enhanced updrafts that could stay in the dendritic
growth zone longer, allowing for the potential for snowbanding
to set up with favorable dynamics aloft.
* Threats: Wintry mixed precipitation will favor the southern and
southeastern Texas Panhandle, with freezing drizzle, rain in
heavier precipitation bands, and potentially ice pellets (sleet)
being favored through tonight into the day tomorrow. Meanwhile,
across the northwestern half of the Panhandles, precipitation
types will favor snow or sleet becoming nearly all snow through
the overnight hours this evening into the day on Monday.
Accumulations amounts of 1 to 3 inches of snow favoring the
northwestern Panhandles, especially the extreme northwest, are
possible with locally higher amounts possible in convective
snowbands.
* Timing & Location: The entire Texas and Oklahoma Panhandles will
be impacted by wintry precipitation starting tonight and
continuing through the day tomorrow. The precipitation types
will favor snow and sleet in the northwestern half of the
combined Panhandles, while freezing rain and sleet will favor
the southeastern half of the combined Panhandles. There is also
potential for convective snowbanding in the
* Summary: An approaching winter storm will bring wintry
precipitation to the Texas and Oklahoma Panhandles. Sleet and
freezing rain, mainly starting out as freezing drizzle, is
expected this evening for from Hereford, Amarillo to Spearman
and points south and east. Snow and/or sleet, mainly starting as
light snow flakes, favor the rest of the area.
Bieda
&&
.AMA Watches/Warnings/Advisories...
TX...Winter Weather Advisory until 7 PM CDT this evening for the
following zones: Armstrong...Carson...Collingsworth...
Dallam...Deaf Smith...Donley...Gray...Hansford...Hartley...
Hemphill...Hutchinson...Lipscomb...Moore...Ochiltree...
Oldham...Palo Duro Canyon...Potter...Randall...Roberts...
Sherman...Wheeler.
Winter Storm Watch from this evening through Wednesday morning
for the following zones: Armstrong...Carson...
Collingsworth...Dallam...Deaf Smith...Donley...Gray...
Hansford...Hartley...Hemphill...Hutchinson...Lipscomb...
Moore...Ochiltree...Oldham...Palo Duro Canyon...Potter...
Randall...Roberts...Sherman...Wheeler.
OK...Winter Weather Advisory until 7 PM CDT this evening for the
following zones: Beaver...Cimarron...Texas.
Winter Storm Watch from this evening through Wednesday morning
for the following zones: Beaver...Cimarron...Texas.
&&
98/16/15Hazardous weather outlook, Oct 25, 10:49 PM CDT, 2 hours 18 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Amarillo TX 1049 PM CDT Sun Oct 25 2020 OKZ001>003-TXZ001>020-317-261200- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 1049 PM CDT Sun Oct 25 2020 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Tonight. A wintry mix of light sleet and light snow has developed across the Oklahoma and Texas Panhandles this evening. A Winter Weather Advisory is in effect beginning at 7 PM this evening for the western and central Oklahoma Panhandle as well as the northwest Texas Panhandle, where snowfall accumulations of around 1 to 3 inches are possible. Elsewhere across the Oklahoma and Texas Panhandles, only trace amounts of freezing rain or sleet and less than an inch of snow accumulation are expected tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The Winter Weather Advisory for the western and central Oklahoma Panhandle as well as the northwest Texas Panhandle will remain in effect until 7 PM Monday. Total snowfall accumulations of 1 to 3 inches are anticipated during this time period. Periods of wintry precipitation in the form of freezing rain, sleet, and snow are expected at times across the Oklahoma and Texas Panhandles Monday through Thursday morning. The exact precipitation type, accumulations and impacts remain uncertain at this time. A Winter Storm Watch is in effect from Monday night to Wednesday morning where the period of greatest confidence exists for snow and/or ice accumulations. .SPOTTER INFORMATION STATEMENT... Spotters are requested to provide snowfall measurements and ice accumulation reports through Thursday. Bieda
In the hours before
Special weather statement, Oct 26, 1:07 AM CDT, 0 minutes before
Special Weather Statement National Weather Service Amarillo TX 107 AM CDT Mon Oct 26 2020 OKZ003-TXZ003>005-007>009-012-013-260630- Beaver OK-Hutchinson TX-Ochiltree TX-Roberts TX-Potter TX- Hansford TX-Lipscomb TX-Carson TX-Moore TX- 107 AM CDT Mon Oct 26 2020 At 106 AM CDT, Doppler radar was tracking a line of thundestorms causing light to moderate snow and/or wintry mix precipitation. These thunderstorms were just north of Amarillo stretching northeast to Booker moving northeast at 35 mph. Locations impacted include... Borger, Perryton, Fritch, Stinnett, Booker, Darrouzett, Sanford, Wolf Creek Park, Farnsworth, Waka and Lake Meredith. PRECAUTIONARY/PREPAREDNESS ACTIONS... Sudden reductions in visibility are anticipated, with hazardous driving conditions possible. The latest road conditions for the state you are calling can be obtained by calling 5 1 1. && LAT...LON 3530 10178 3545 10197 3651 10083 3650 10010 TIME...MOT...LOC 0603Z 226DEG 29KT 3586 10134 Bieda
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 4:24 AM CDT | Winter Storm Warning | AMA | Armstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more | 3 days |
| Oct 26, 1:36 AM CDT | Special Weather Statement | AMA | Beaver | 24 min |
Nearby
Special Weather Statements in Texas, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.